Lagerra–Kelly functions and related polynomials
Keywords:Mittag-Leffler functions, Lagerra–Kelly polynomials, recurrent relations, Hurwitz polynomials
The origin of the Laguerre–Kelly polynomials is related to the solution of the Cauchy problem for an abstract homogeneous evolutionary equation of a fractional order with an unbounded operator coefficient A. Using the representation of its solution through the Mittag-Leffler operator function with the replacement of the operator A by its Kelly transform A = (I −q)–1q and the subsequent expansion into a power series of q, the basic formula of the transform method is obtained. The coefficients of this series are the Laguerre–Kelly functions. Since the Kelly transform method is exponentially convergent and in some cases more efficient than existing methods (in terms of the Kelly algorithmic implementation), the study of the Laguerre–Kelly functions is an important and relevant problem. The main properties of the Laguerre–Kelly functions and related polynomials are investigated. An explicit form of these functions and recurrent formulas of two types (with and without an integral term) which they satisfy are found. It is proved that the Laguerre–Kelly polynomials do not satisfy the three-term recurrent relation and therefore do not form an orthogonal system. Moreover, they are not the solutions of finite-order differential equations with variable polynomial coefficients independent of the degree of the polynomial. A number of properties of zeros of the Laguerre–Kelly polynomials are studied. Using the computer algebra system Maple, we explore the asymptotic behaviour of these functions, which is very important for substantiating the exponential convergence rate of the Kelly transform method.
Mclean, W. & Thomée, V. (2010). Numerical solution via Laplace transforms of a fractional order evolution equation. J. Integral Equat. Appl., 22, No. 1, Spring 2010, pp. 57-94. https://doi.org/10.1216/JIE-2010-22-1-57
Vasylyk, V. B., Gavrilyuk, I. P. & Makarov, V. L. (2022). Exponentially convergent method for a differential equation with fractional derivative and unbounded operator coefficient in Banach space. Ukr. Mat. Zhurn., 74, No. 2, pp. 151-163 (in Ukrainian). https://doi.org/10.37863/umzh.v74i2.6984
Tran, K. & Zumba, A. (2018). Zeros of polynomials with four-term recurrence. Involve, 11, No. 3, pp. 501-518. https://doi.org/10.2140/involve.2018.11.501
Adams, R. (2020). On hyperbolic polynomials with four-term recurrence and linear coefficients. Calcolo, 57, Art. 22. https://doi.org/10.1007/s10092-020-00373-7
Tran, K. & Zumba, A. (2021). Zeros of polynomials with four-term recurrence and linear coefficients. Ramanujan J., 55, pp. 447-470. https://doi.org/10.1007/s11139-020-00263-0
Sloane, N. J. A. & Plouffe, S. (1995). The encyclopedia of integer sequences. San Diego: Academic Press.
Xie, X. (1957). A new method of investigating the stability of linear systems. Meeting report in Beijing (in Chinese).
Levinson, N. & Redheffer, R. M. (1970). Complex Variables. San Francisco: Holden-Day, 1970.
How to Cite
Copyright (c) 2022 Reports of the National Academy of Sciences of Ukraine
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.